Alert archive / Michigan / Gale Watches in 2021
Gale Watch 18, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Nov 20, 2021, 2:58 AM EST. It took effect at Nov 21, 2021, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2021, 2:58 AM EST (07:58 UTC)
- In effect from
- Nov 21, 2021, 4:00 PM EST
- Expired
- Nov 20, 2021, 3:40 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
976 WHUS73 KAPX 200758 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 258 AM EST Sat Nov 20 2021 LHZ345-201600- /O.EXB.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 258 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 5 feet possible. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ346-347-201600- /O.EXB.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 258 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 4 feet. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 8 feet possible. * WHERE...St Ignace to False Detour Channel and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LSZ321-201600- /O.EXT.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 258 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 4 feet. For the GALE WATCH, Highest gusts up to 35 kt from the northwest and highest waves around 12 feet possible. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LMZ323-341-342-344>346-201600- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211121T0000Z/ /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 258 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 30 kt from the southwest and highest waves around 8 feet. For the GALE WATCH, Highest gusts up to 40 kt from the northwest and highest waves around 11 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...For the SMALL CRAFT ADVISORY, until 7 PM EST this evening. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ348-349-201600- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211121T0000Z/ /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 258 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 6 feet. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 8 feet possible. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...For the SMALL CRAFT ADVISORY, until 7 PM EST this evening. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LSZ322-201600- /O.NEW.KAPX.GL.A.0018.211121T2100Z-211122T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 258 AM EST Sat Nov 20 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Highest gusts up to 35 kt from the west and highest waves around 6 feet possible. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
2 follow-up statements
066 WHUS73 KAPX 201500 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1000 AM EST Sat Nov 20 2021 LSZ321-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1000 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 4 feet. For the GALE WATCH, Highest gusts up to 35 kt from the northwest and highest waves around 12 feet possible. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LMZ323-341-342-344>346-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211121T0000Z/ /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1000 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 30 kt from the southwest and highest waves around 8 feet. For the GALE WATCH, Highest gusts up to 40 kt from the northwest and highest waves around 11 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...For the SMALL CRAFT ADVISORY, until 7 PM EST this evening. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ348-349-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211121T0000Z/ /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1000 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 6 feet. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 8 feet possible. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...For the SMALL CRAFT ADVISORY, until 7 PM EST this evening. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ345-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 1000 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 5 feet possible. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LHZ346-347-202300- /O.CON.KAPX.SC.Y.0111.000000T0000Z-211120T2000Z/ /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 1000 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt from the south and highest waves around 4 feet. For the GALE WATCH, Highest gusts up to 35 kt from the west and highest waves around 8 feet possible. * WHERE...St Ignace to False Detour Channel and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...For the SMALL CRAFT ADVISORY, until 3 PM EST this afternoon. For the GALE WATCH, from Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LSZ322-202300- /O.CON.KAPX.GL.A.0018.211121T2100Z-211122T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1000 AM EST Sat Nov 20 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Highest gusts up to 35 kt from the west and highest waves around 6 feet possible. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
388 WHUS73 KAPX 202040 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 340 PM EST Sat Nov 20 2021 LHZ348-349-LMZ323-341-342-344>346-210600- /O.CAN.KAPX.SC.Y.0111.000000T0000Z-211121T0000Z/ /O.UPG.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ /O.NEW.KAPX.GL.W.0025.211121T2100Z-211122T1500Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 340 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Highest gusts up to 40 kt from the west and highest waves around 11 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From 4 PM Sunday to 10 AM EST Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>347-210600- /O.UPG.KAPX.GL.A.0018.211121T2100Z-211122T1500Z/ /O.NEW.KAPX.GL.W.0025.211121T2100Z-211122T1500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 340 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Highest gusts up to 40 kt from the west and highest waves around 9 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...From 4 PM Sunday to 10 AM EST Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-210600- /O.UPG.KAPX.GL.A.0018.211121T2100Z-211122T1200Z/ /O.NEW.KAPX.GL.W.0025.211121T2100Z-211122T1500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 340 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Highest gusts up to 40 kt from the northwest and highest waves around 16 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 4 PM Sunday to 10 AM EST Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Nov 20, 2:57 AM EST, 1 minute earlier.
Area forecast discussion, Nov 20, 2:57 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
257 AM EST Sat Nov 20 2021
.NEAR TERM...(Today through Tonight)
Issued at 251 AM EST Sat Nov 20 2021
High Impact Weather Potential: Minimal.
Pattern Synopsis/Forecast: Fairly zonal upper-level flow remains
anchored across the nation's midsection early this morning with
weak/broad ridging downstream across the Eastern Seaboard. A west-
east oriented southern-stream 110+ kt jet remains in place from the
Great Basin eastward into the central plains with a more potent
northern wave and 150+ kt jet streak emerging across British
Columbia. Closer to home at this early hour is weak mid-level
shortwave troughing positioned across Wisconsin with sfc low
pressure barreling across northern Manitoba/Hudson Bay extending
sfc troughing down through the upper-MS Valley. These features
trek east today with the upper-level shortwave crossing northern
MI this morning followed by sfc troughing sagging into the area
this afternoon and evening. Sfc trough axis crosses tonight with a
weak cold frontal boundary becoming ill-defined at it crosses
northern MI.
Primary Forecast Concerns: Perhaps a few sprinkles/flurries?
Temperature and cloud trends.
With deep south-southwesterly flow in place and a pocket of cooler
air aloft sagging as far south as northern Lake Michigan, marginal
over-lake instability remains in place for lake effect clouds to
continue to penetrate portions of eastern upper, particularly
western Mackinac/Chippewa counties. With a long southwesterly fetch
over the lake, perhaps some light rain/snow showers fall out of this
this morning, but certainly nothing of impact.
Across the remainder of the forecast area, warm air advection and
isentropic ascent will continue in earnest ahead of the
aforementioned weak mid-level wave and sfc trough through early this
afternoon. While low-levels are progged to remain fairly dry through
this time frame, suppose there will be enough saturation through the
mid-levels to produce plenty of cloud cover and perhaps a few
isolated light showers/sprinkles/flurries across parts of the area.
Simply just doesn't look to be enough low-level moisture/forcing to
generate much more than that.
Heading into this evening and overnight, aforementioned surface
trough axis and attendant weak cold front begin to slide overhead,
becoming more diffuse while doing so. This will ultimately keep a
non-zero chance of an additional sprinkle/flurry, but certainly
nothing widespread or of high impact anticipated. Southwest winds
also become much lighter through this time frame as a result.
WAA aiding to boost daytime high temperatures into the 40s for most,
some 5-10 degrees above normal...warmest near and west of GTV Bay.
Overnight lows likely falling into the 20s for many inland locales
and into the low 30s nearest the lakeshores. Will have to monitor
cloud trends further heading into tonight as additional clearing
could support colder temperatures given light winds progged through
the boundary layer after midnight.
&&
.SHORT TERM...(Sunday through Monday)
Issued at 251 AM EST Sat Nov 20 2021
High Impact Weather Potential...Lake effect Snow Sunday night into
Tuesday.
Pattern Synopsis/Forecast and Possible Impacts... Sunday, The main
concern is the start of the precipitation. The GFE pops done in 6
hour blocks originally, am opting to break them in to 3 hour blocks,
and slow the precipitation down a bit. The models show a slow down
as the southern branch precipitation moves into S Lower through the
morning, with the 500 mb northern jet feature a little slower, and
the resulting precipitation just getting into W Lake Superior around
18z/Sun. This seems to be the idea on the GFS/CMC/ECMWF. The
HiRes/NAMNest/RAP13 ideas are pretty close to this give or take a
bit. However, once the 500 mb trough and the cold front moves
through by 00z/Mon, the 850 mb temperatures rapidly drop to about -
8c on all of the models meaning that the precipitation will quickly
change over to snow and with the NW wind flow in the 1000-850 mb
layer, the lake effect will become the dominate driver of the
precipitation the night and into Monday morning. The snow will
probably continue into the afternoon, but maybe at a slower pace as
the synoptic moisture looks to begin to wane on the models. However,
the snow will continue with the NW winds, and the -12c air at 850
mb. The LES conditions (NW wind -11c 850 mb temp, 50-60% 850-700mb
RH) through 12z/Tues.
&&
.LONG TERM...(Monday night through Friday)
Issued at 251 AM EST Sat Nov 20 2021
High Impact Weather Potential...Something at the end of the week?
not sure, but possible.
Extended (Tuesday through Friday)...Tuesday, One of the things that
was noticed over the years, is that LES will continue until a sharp
ridge moves through the region in the 1000-850 mb wind field. This
takes place by 18z/Tue, so the snow should come to an end quickly
tuesday morning, provided the ridge remains fairly sharp. on the
backside of the ridge, the 850 mb temperatures rise pretty quickly
and the 850-700 mb layer dries out.
Wednesday starts out dry, but the next system moves into the region
with the chance of mixed precipitation changing to rain by the late
afternoon and mixing overnight. Although, the GFS and ECMWF begin
to diverge with the frontal timing, which could mean more LES with
the ECMWF idea. The NBM is a mix, and maybe a bit on the warm side,
if the ECMWF idea is right. Thursday, the GFS digs the 500 mb low
into Lake Superior, while the ECMWF is lifting the 500 mb low out.
So as we go into Friday, there is little confidence in the forecast.
The CMC was with the ECMWF idea, but turns out it's flow looks like
the GFS (NNW), but the moisture is like the ECMWF (dries out big
time). So the CMC would seem to be lake flurries, the ECMWf would
shut off with the ridge, and the GFS would continue the les into
Saturday. Will go with the NBM pops which hedges toward the
ECMWF/CMC combination idea with nothing or flurries. However,
Thursday with the CMC/ECMWF idea with the NW flow then, will bump up
the pops. The GFS has precipitation as well then so it makes some
sense. &&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1045 PM EST Fri Nov 19 2021
Southerly flow will continue to strengthen overnight into
Saturday between the departing ridge axis to our east and an
approaching cold front. VFR conditions and dry wx will prevail
thru Saturday evening. Southerly surface winds will strengthen to
10 to 20 kts on Saturday.
&&
.MARINE...
Issued at 251 AM EST Sat Nov 20 2021
Gusty south-southwest winds remain in place across the region today
before diminishing tonight through early Sunday morning. Greater
chances for gale force winds arrive Sunday evening into Monday as
low pressure crosses Manitoba and intensifies to our north across
Ontario. Gale watches have been issued for this time frame across
all of northern Michigan's nearshore waters.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH from Sunday afternoon through Monday morning for
LHZ345>349.
SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ348-349.
SMALL CRAFT ADVISORY until 3 PM EST this afternoon for
LHZ345>347.
LM...GALE WATCH from Sunday afternoon through Monday morning for
LMZ323-341-342-344>346.
SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-341-
342-344>346.
LS...GALE WATCH from Sunday afternoon through Monday morning for
LSZ321-322.
SMALL CRAFT ADVISORY until 3 PM EST this afternoon for LSZ321.
&&
NEAR TERM...MG
SHORT TERM...JL
LONG TERM...JL
AVIATION...MR
MARINE...MGHazardous weather outlook, Nov 19, 3:40 PM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 340 PM EST Fri Nov 19 2021 MIZ016>018-020>036-041-042-086>088-095>099-202045- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 340 PM EST Fri Nov 19 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Accumulating snowfall and blowing snow is expected Sunday night and Monday in the lake effect snowbelts of eastern upper and northwest lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-202045- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 340 PM EST Fri Nov 19 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a good chance for gales Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:40 PM EST | Gale Warning | APX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.